# SDR 2019FA0000047

- Difficulty date: February 21, 2019
- Submitted: February 25, 2019
- Operation: General aviation
- Aircraft: N716JL
- Make and model: Robsin R44RAVENII
- Aircraft serial: 10463
- Aircraft time: 2,432 hours
- Engine: Lyc IO540AE1A5
- Engine time: 550 hours
- System (JASC): 2435 · Starter-Generator
- Part: Relay
- Part number: KUHP5D5124
- Condition: Burned Out
- Location: Zone 100
- Part time: 2,432 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, H
- Precautionary procedure: E

## Discrepancy

PART NUMBER A999-4 REVF MASTER RADIO RELAY ASSEMBLY FAILED CAUSING UNCOMMANDED STARTER ENGAGEMENT WHILE THE ENGINE WAS RUNNING AND HELICOPTER WAS IDLING ON THE GROUND. PILOT WAS UNABLE TO DISENGAGE THE STARTER. ENGINE POWER WAS AFFECTED AND ENGINE BEGAN TO LOSS RPM UNDER LOAD FROM THE STARTER. ENGINE WAS SHUT DOWN. SUBSEQUENT ATTEMPTS TO ENGAGE THE STARTER WERE UNSUCCESSFUL. TAPPING ON THE AVIONICS CUT-OUT RELAY RESULTED IN INTERMITTENT ENGAGEMENT OF THE STARTER. MECHANIC REMOVED THE RELAY AND REPLACED IT. INSPECTION OF FAILED RELAY REVEALED MELTED AND BURNT RELAY POINTS AND DEFORMED POINT ACTUATING ARM.
